Dear Ceebee: I was reading your last entry. Advair is a corticosteroid and not a rescue med. It takes a few days for the "good" effects to take place. You have to use it continuously and not on a "sometimes" basis. If Advair is having too many side effects for you, speak w/MD about
changing to another corticosteroid. Also, you can develop thrush from Advair if you don't rinse your mouth thoroughly after use. Hoarseness is also a less mild side effect of Advair. You may have more benefit from the change. Just remember that it takes a fast-acting bronchodilator to help you in an exacerbation. Atrovent is NOT a fast-acting broncho, but X
openex & Albuterol are. It's okay to use Combivent because it contains Albuterol; HOWEVER, during an exacerbation, it's best to use just X
openex or Albuterol. X
openex comes in both 0.83 mg & 1.25 mg dosage. It seems w/all your exacerbations & problems, that you may be classified as a severe persistent asthmatic. Talk to your MD about
changing your rescue dosage to 1.25 mg. X
openex for faster relief. Good luck & hope you feel better soon!